Carilion Clinic: July 2008

My blog has moved! Redirecting...

You should be automatically redirected. If not, visit http://newsblog.carilionclinic.org and update your bookmarks.

Monday, July 14, 2008

Patient Safety - An Inside Look at What Hospitals do to Prevent Medical Mistakes

Recent tragic situations involving the blood-thinning medication Heparin is spotlighting the issue of medication errors in hospitals. Recently 14 infants in Texas received overdoses of the drug. The problem has been identified as a "mixing error in the hospital pharmacy" Actor Dennis Quaid's twins received overdoses of Heparin, reportedly do to similarities in the labels on drugs of different strengths.

Click below for an inside look into the pharmacy of Carilion Clinic's Roanoke Memorial Hospital. Pharmacy VP and Hospital Medical Director Anthony Slonim, MD, shows reporter Lindsey Ward the procedures and technology in place to help prevent errors such as this from occurring.


video